MAUDE Adverse Event Report: EIT EMERGING IMPLANT TECHNOLOGIES GMBH INSERTER; INTERVERTEBAL FUSION DEVICE

EIT EMERGING IMPLANT TECHNOLOGIES GMBH INSERTER; INTERVERTEBAL FUSION DEVICE
Model Number PET30100
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Address reported as: (b)(6).The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from (b)(6) reports an event as follows: it was reported that on an unknown date during a spinal fixation surgery, the inner shaft on the insertion trail cage broke.There was a slight delay in surgery and no harm to the patient.This report is for one (1) inserter.This is report 1 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: d10: device returned.H3, h4, h6: a review of the device history record.Device history lot; part number: pet30100; lot number e17di0404; manufactured site: tuttlingen; release to warehouse: 24.09.2014.Device history batch null, device history review a manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.H3, h6: investigation summary background: procedure/surgery name spinal fixation surgery; describe event no harm to the patient, slight delay in surgery.During insertion trail cage, inner shaft broke of.This complaint involves one (1) device.Investigation flow: damage visual inspection: the inserter (p/n: pet 30100, lot # e14di0047) was received and returned at us cq.Upon visual inspection the weld between the end cap and the connecting rod was broken.The outer tube, handle and cap components were missing from the device.No other issues were identified with the returned device.Dimensional inspection: no dimensional inspection can be performed due to post-manufacturing damage.Document/specification review based on the date of manufacture the following drawings, the current and manufactured revision of drawings were reviewed inserter: pet 30100, rev.A connecting rod: pet30100-01,rev.A the weld of device received was broken.Hence confirming the allegation.Investigation conclusion the complaint condition was confirmed for the inserter (p/n: pet 30100, lot # e14di0047).There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
INSERTER
Common Device Name
INTERVERTEBAL FUSION DEVICE
Manufacturer (Section D)
EIT EMERGING IMPLANT TECHNOLOGIES GMBH
eisenbahnstrasse 84
wurmlingen D-785 73
MDR Report Key9904518
Report Number3013730328-2020-00015
Device Sequence Number10938087
Product Code MAX
UDI-Device Identifier04260397080832
UDI-Public(01)04260397080832
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K170503
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/04/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPET30100
Device Catalogue NumberPET30100
Device Lot NumberE14DI0047
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/04/2020
Supplement Date Received by Manufacturer04/27/2020
Initial Report FDA Received Date03/31/2020
Supplement Report FDA Received Date04/28/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1